Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2019, 2:46 PM EDT for 4 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2019, 2:46 PM EDT (18:46 UTC)
- Expired
- Apr 8, 2019, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Radford, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WUUS51 KRNK 081846
SVRRNK
VAC121-155-197-750-081930-
/O.NEW.KRNK.SV.W.0004.190408T1846Z-190408T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
246 PM EDT Mon Apr 8 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Pulaski County in southwestern Virginia...
The City of Radford in southwestern Virginia...
Eastern Wythe County in southwestern Virginia...
Montgomery County in southwestern Virginia...
* Until 330 PM EDT
* At 245 PM EDT, severe thunderstorms were located along a line
extending from near Parrott to near Cripple Creek, moving east at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
and Dublin.
This includes The following Location Virginia Tech.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3677 8117 3721 8073 3729 8048 3734 8026
3730 8026 3725 8021 3699 8050 3701 8052
3697 8056 3689 8071
TIME...MOT...LOC 1845Z 253DEG 18KT 3718 8066 3683 8107
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
467
WWUS51 KRNK 081909
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
309 PM EDT Mon Apr 8 2019
VAC121-155-197-750-081930-
/O.CON.KRNK.SV.W.0004.000000T0000Z-190408T1930Z/
Pulaski VA-City of Radford VA-Wythe VA-Montgomery VA-
309 PM EDT Mon Apr 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR PULASKI...EAST CENTRAL WYTHE AND MONTGOMERY COUNTIES AND THE
CITY OF RADFORD...
At 308 PM EDT, severe thunderstorms were located along a line
extending from Prices Fork to near Ivanhoe, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
and Dublin.
This includes The following Location Virginia Tech.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 8091 3723 8066 3729 8048 3734 8026
3730 8026 3725 8021 3699 8050 3701 8052
3697 8056 3689 8071
TIME...MOT...LOC 1908Z 253DEG 18KT 3721 8052 3686 8093
HAIL...1.00IN
WIND...60MPH
$$
MBS398
WWUS51 KRNK 081929
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
329 PM EDT Mon Apr 8 2019
VAC121-155-197-750-081938-
/O.EXP.KRNK.SV.W.0004.000000T0000Z-190408T1930Z/
Pulaski VA-City of Radford VA-Wythe VA-Montgomery VA-
329 PM EDT Mon Apr 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI...EAST CENTRAL WYTHE
AND MONTGOMERY COUNTIES AND THE CITY OF RADFORD WILL EXPIRE AT 330
PM EDT...
The storms which prompted the warning have moved west and a new
warning has been issued.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern North Carolina...and south central, southwestern and
west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3689 8091 3723 8066 3729 8048 3734 8026
3730 8026 3725 8021 3699 8050 3701 8052
3697 8056 3689 8071
TIME...MOT...LOC 1928Z 253DEG 18KT 3724 8041 3689 8082
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:57 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 8, 1:57 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 157 PM EDT Mon Apr 8 2019 .SYNOPSIS... Low pressure over the Gulf Coast states and a front extending north into the Ohio Valley shifts east through our area by Tuesday. A secondary area of low pressure will develop in the southeast Tuesday and move northeast toward the Mid- Atlantic keeping a chance of rain across much of the area Tuesday. High pressure will then spread across the region Wednesday before another storm system brings rain back to the area by Friday. && .NEAR TERM /THROUGH TUESDAY/... As of 144 PM EDT Monday... Severe Weather Threat This Afternoon and Evening... Deeper convection has fired up ahead of a vort across far SW Va into WV with hail being the main culprit so far. More convection is firing up across the NC foothills. High-res models still painting high pops in west early this afternoon, then shifting to the piedmont by 4pm. Convective parameters still favor best threat of severe storms east of the Blue Ridge with damaging winds the main threat along with isolated hail and tornadoes. Hail and wind damage may also occur early in the mountains as seen already in southern WV. Sunshine allowed temps to surge out east and instability will increase fueling threat of severe storms. SPC has an Enhanced Risk in the piedmont/foothills, mainly along and southeast of a line from Boone to Farmville. 12z soundings, and forecast parameters for severe weather show that our VA/NC piedmont will be favorable for isolated supercells, with damaging winds and isolated tornadoes possible. This does not look like a case of low cape/high shear with a low level boundary, but 0-3km SRH will range from 200-300 m2/s2 after 20z with supercell composite per the RAP13 showing threat running along/south of U.S. 58 from Hillsville to South Boston. With more sunshine showing up, expect the airmass to destablize with SBCAPEs of up to 2000 J/KG over the piedmont. Needless to say, those living east of the Blue Ridge and especially in southside VA and the NC piedmont should make early plans in case severe storms develop. In addition, there is heavy rain threat with any training of cells. Storm total model rainfall is in the 1.5 to 2.0 inch range with the heavier cells. This is not the greatest concern, but it is of some and WPC has included most of our area in a Marginal Threat for heavy rainfall. At least we have had a chance for some drying in recent weeks and also evapotransporation is greater now that things are beginning to green up. Temperatures will remain above normal with no significant cooling behind the upper system today and tonight. Look for temperatures to remain 10-15 degrees above normal for both maxes and mins today and tonight. Dewpoints will also remain well above normal in the high 50s to mid 60s even in the Piedmont today. A cold front will drop south across the region Tuesday. Scattered showers and isolated thunderstorms will develop along and ahead of the front. Day Two Convective Outlook had general thunderstorms across southern portion of forecast area. High temperatures on Tuesday will range from the mid 60s in the mountains to the mid 70s in the piedmont. /Forecast Confidence Levels/ Temperatures - High, Precipitation Probabilities - High, Winds - Moderate to High, Thunderstorm Threat - High, Severe Thunderstorm Threat - Moderate to High. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 1100 AM EDT Monday... For the most part, this portion of the forecast is expected to be precipitation free with high pressure dominating our landscape at least Wednesday into Thursday. Our forecast will now reflect some lingering isolated showers and storms Tuesday evening across parts of our North Carolina counties for a couple hours into the late evening, on the back side of the departing front. Prior, our forecast had a this activity more progressively exiting the region. Now the speed has been slowed slightly. Previously, we had been advertising the return of precipitation Thursday night. This part of our forecast has not changed. By Thursday night, the center of the surface high pressure will be along or just east of the Atlantic coast, all while a cold front approaches our area, extending south from roughly Chicago to Huntsville by late Thursday night. Low level south to southwest flow between these two system will increase to around 40-45 kts at 850mb, tapping a deep fetch of eastern Gulf of Mexico moisture into our region. The result will be the formation of primarily upslope rain showers along and near the crest of the Blue Ridge. The activity will begin first along the Northern Mountains and Foothills of North Carolina during the late evening, and spread north along the spine of the Blue Ridge, while also expanding westward and eastward into more of the mountains and neighboring Piedmont regions. There will be two periods within this portion of the forecast where we are expecting more than just light and variable or calm winds at the surface. The first period will be Wednesday night behind the departing cold front. While not very strong, folks mainly at higher elevations will notice a northwest wind gusting to around 15 to 20 mph, with the mountains valleys and Piedmont regions receiving weaker speeds and gusts. A period of more substantial winds is expected to ramp up Thursday afternoon into Thursday night as the low level jet strengthens. By Thursday afternoon gusts across the mountains of 15 to 25 mph will be common with those values increasing to 20 to 30 mph Thursday night. The mountain valleys and Piedmont regions can subtract about 10 mph off these two ranges for these two time periods. Temperatures during this portion of the forecast are expected to be slightly above normal for Wednesday and slightly below normal for Thursday. Confidence in the forecast for this portion of the forecast is moderate to high. The biggest challenges whether or not there will be some lingering isolated thunderstorms for parts of North Carolina late Tuesday evening, and then the magnitude of the winds and the rate and coverage of the return of showers to the area Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 1015 AM EDT Monday.... A closed upper level low pressure system will progress eastward through the Great Lakes region Friday into Friday night. Its associated cold front will progress through the area on Friday. The best dynamics associated with this system are expected to remain north of the region. That is not to say we will be immune from receiving scattered showers, and perhaps a few thunderstorms will the passage of the front. The best potential for the thunderstorms will be during the peak heating of the afternoon, along and east of the crest of the Blue Ridge, coincident to the location of the front Friday afternoon. The front will quickly exit the region Friday night with only a few lingering showers across the eastern parts of the area Friday evening. High pressure will briefly return to the area on Saturday to bring a dry start to the weekend, but that will change Saturday night into Sunday. An upper level trough will be positioned over TX/OK Saturday night, move east, and deepen into a closed low near Memphis, TN Sunday morning. This system will help lift a warm front north across our area during this time frame, with a deep fetch of first Atlantic, and then Gulf of Mexico moisture streaming into the area. Look for rain showers to increase across the area Saturday night, and become even more numerous during the day Sunday as the upper low continues to move eastward. Guidance varies on just where the exact center of the upper low will be by Sunday afternoon, but most are in consensus that it will be somewhere along the Lower Ohio Valley between the Mississippi River and roughly OH/KY. Not only do the locations of the upper lows vary in position, but the speed at which the system exits the area to the east also differs. This will impact how long showers linger into Sunday night. Our latest forecast will reflect the consensus of these solutions with scattered showers still across the area Sunday night. By Monday, little if any precipitation is expected to remain across the area from the departing system. Temperatures across the area will average about five degrees above normal on Friday and Saturday. By Sunday into Monday, temperatures are expected to cool to average a few degrees either side of normal. Confidence for this portion of the forecast is moderate. The biggest questions are the potential and timing of any thunderstorms on Friday, and the timing, duration, and amounts of rainfall for Sunday and Sunday night. A more prolonged rain on Sunday could lead to some localized flooding issues. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 140 PM EDT Monday... Expect convection impacting most if not all TAF sites this afternoon, with greatest time from 18-21z in the mountains to 19-00z east. Cigs will mainly be VFR outside storms this afternoon, but IFR in storms/heavy showers. As usual with storms gusty winds will occur. Potential for severe storms exists especially at LYH/DAN. Tonight, expect showers to persist near DAN through 06z, the mainly looking at drizzle/fog and low clouds across most of the area, so poor flying conditions with sub-MVFR likely between 06z-13z all sites. Areas of fog developed overnight impacting the LYH, LWB, and BCB Confidence is medium to high in terms of storms, and high for poor flying conditions late tonight, with slow improvement Tue morning. EXTENDED AVIATION DISCUSSION... MVFR/IFR conditions remain possible Tuesday afternoon as another wave rides along a slow moving southward frontal boundary draped across the forecast area. Showers and a few thunderstorms are expected, especially along to south/east of the VA/NC border. Drier weather and VFR ceilings and visibilities are expected Wednesday into Thursday, though another front looks to bring sub-VFR back into the area late Thursday into Friday. High pressure brings VFR Saturday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RAB/WP NEAR TERM...RAB/WP SHORT TERM...DS LONG TERM...DS AVIATION...RAB/WP
Hazardous weather outlook, Apr 8, 2:46 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 246 PM EDT Mon Apr 8 2019 NCZ001-002-018-019-VAZ007-009>013-015-016-018>020-024-WVZ042>044-507- 508-091900- Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Grayson-Carroll-Craig-Alleghany VA-Bath-Rockbridge-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 246 PM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-020-VAZ014-017-022-023-032>035-043>047-058-059-091900- Surry-Stokes-Rockingham-Caswell-Yadkin-Montgomery-Floyd-Roanoke- Botetourt-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 246 PM EDT Mon Apr 8 2019 ...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several strong weather systems are expected to move across the Mid- Atlantic and Appalachian region of the U.S. during the next several days. Each of these will be capable of producing thunderstorms with heavy rainfall. The greatest threat for heavy rainfall at this time appears to be Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions.
In the hours before
Special weather statement, Apr 8, 1:50 PM EDT, 56 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 150 PM EDT Mon Apr 8 2019 VAZ011-018-WVZ044-081815- Giles-Craig-Monroe- 150 PM EDT Mon Apr 8 2019 ...A STRONG THUNDERSTORM WILL AFFECT GILES, CRAIG, AND MONORE COUNTIES... Until 215 PM EDT. At 150 PM EDT, a strong thunderstorm was located over Lindside, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Lindside... Waiteville... Kire... Interior... and Maggie. LAT...LON 3741 8071 3747 8070 3752 8037 3737 8038 TIME...MOT...LOC 1750Z 268DEG 29KT 3744 8066 DS
Special weather statement, Apr 8, 1:59 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
159 PM EDT Mon Apr 8 2019
VAZ009-012-081830-
Wythe-Smyth-
159 PM EDT Mon Apr 8 2019
...A STRONG THUNDERSTORM WILL AFFECT WYTHE AND SMYTH COUNTIES...
Until 230 PM EDT.
At 159 PM EDT, a strong thunderstorm was located over Marion
Wytheville, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wytheville...
Rural Retreat...
Marion Wytheville...
Crockett...
and Favonia.
LAT...LON 3696 8139 3695 8138 3696 8137 3696 8136
3697 8134 3703 8112 3702 8111 3703 8110
3686 8103 3681 8140 3695 8143
TIME...MOT...LOC 1759Z 254DEG 31KT 3688 8137
DSSpecial weather statement, Apr 8, 2:08 PM EDT, 38 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 208 PM EDT Mon Apr 8 2019 VAZ022-023-033-034-081845- Botetourt-Franklin-Roanoke-Bedford- 208 PM EDT Mon Apr 8 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE CITY OF ROANOKE AND SURROUNDING AREAS... Until 245 PM EDT. At 208 PM EDT, a strong thunderstorm was located over Roanoke Mountain, moving northeast at 30 mph. Winds in excess of 40 mph and small hail are possible with this storm. Locations impacted include... Roanoke... Salem... Vinton... Bedford... and Troutville. This includes The following Location The National D-Day Memorial. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3709 7990 3723 8008 3750 7981 3733 7952 TIME...MOT...LOC 1808Z 230DEG 27KT 3721 7990 MBS
Special weather statement, Apr 8, 2:23 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
223 PM EDT Mon Apr 8 2019
VAZ010-011-013-014-081900-
Giles-Pulaski-Bland-Montgomery-
223 PM EDT Mon Apr 8 2019
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND GILES COUNTIES...
Until 300 PM EDT.
At 222 PM EDT, a strong thunderstorm was located near Pulaski, moving
northeast at 20 mph.
Winds in excess of 40 mph and small hail are possible with this
storm.
Locations impacted include...
Radford...
Pulaski...
Pearisburg...
Dublin...
and Pembroke.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3735 8067 3712 8049 3698 8084 3703 8089
3707 8091 3707 8093 3714 8098
TIME...MOT...LOC 1822Z 237DEG 19KT 3710 8085
MBSLocal storm report, Apr 8, 2:25 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL PETERSTOWN 37.40N 80.80W
04/08/2019 E1.00 INCH MONROE WV TRAINED SPOTTER
&&
PCSpecial weather statement, Apr 8, 2:33 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Mon Apr 8 2019
VAZ018-023-081915-
Botetourt-Craig-
233 PM EDT Mon Apr 8 2019
...STRONG THUNDERSTORMS WILL AFFECT CRAIG AND BOTETOURT COUNTIES...
Until 315 PM EDT.
At 231 PM EDT, strong thunderstorms extended from near New Castle to
Sinking Creek. Movement was east at 35 mph.
Wind gusts up to 50 mph and small hail are possible with these
storms.
Locations impacted include...
New Castle...
Eagle Rock...
Oriskany...
Sinking Creek...
and Fincastle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3772 7968 3769 7967 3766 7968 3763 7964
3743 7992 3740 8038 3760 8015 3763 8008
3766 8004 3765 8002 3767 7998 3773 7969
TIME...MOT...LOC 1831Z 255DEG 32KT 3757 8012 3742 8032
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:15 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 30 min |
| Apr 8, 1:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Apr 8, 2:08 PM EDT | Special Weather Statement | RNK | City of Roanoke | 37 min |
| Apr 8, 2:23 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 37 min |
| Apr 8, 2:33 PM EDT | Special Weather Statement | RNK | Botetourt, Craig | 42 min |
| Apr 8, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 52 min |
| Apr 8, 3:12 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington | 48 min |
| Apr 8, 3:14 PM EDT | Areal Flood Advisory | RNK | Montgomery | 2 hr |
| Apr 8, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Pulaski and 4 more | 39 min |
| Apr 8, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 48 min |
| Apr 8, 3:29 PM EDT | Areal Flood Advisory | RNK | Botetourt, Rockbridge | 61 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 3 min |
| Apr 8, 3:56 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 64 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RNK | City of Roanoke | 24 min |
| Apr 8, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 77 min |
| Apr 8, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 41 min |
| Apr 8, 4:23 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Apr 8, 4:26 PM EDT | Areal Flood Advisory | RNK | Bedford | 64 min |
| Apr 8, 4:29 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Apr 8, 4:33 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 27 min |
| Apr 8, 4:39 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 66 min |
| Apr 8, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Franklin and 2 more | 65 min |
| Apr 8, 5:14 PM EDT | Special Weather Statement | RNK | Patrick | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.